Taiwanese Journal of Mathematics


Dongdong Qin, Fangfang Liao, and Yi Chen

Full-text: Open access


This paper is concerned with the following Schrödinger equation: $$ \left\{ \begin{array}{ll} -\triangle u+V(x)u=f(x, u), \ \   \ x\in\mathbb R^N,\\ u(x)\rightarrow0 \ \ \ \ \ \ \ \ \ \ \ \ \ \ \ \ as \ \ \  \ |x| \rightarrow\infty, \end{array} \right. $$ where the potential $V$ and $f$ are periodic with respect to $x$ and $0$ is a boundary point of the spectrum $\sigma(-\triangle+V)$. By a generalized variant fountain theorem and an approximation technique, for old $f$, we are able to obtain the existence of infinitely many large energy solutions.

Article information

Taiwanese J. Math., Volume 18, Number 4 (2014), 1185-1202.

First available in Project Euclid: 10 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35Q55: NLS-like equations (nonlinear Schrödinger) [See also 37K10] 58E05: Abstract critical point theory (Morse theory, Ljusternik-Schnirelman (Lyusternik-Shnirel m an) theory, etc.)

Schrödinger equation spectrum point zero infinitely many solutions


Qin, Dongdong; Liao, Fangfang; Chen, Yi. MULTIPLE SOLUTIONS FOR PERIODIC SCHRÖDINGER EQUATIONS WITH SPECTRUM POINT ZERO. Taiwanese J. Math. 18 (2014), no. 4, 1185--1202. doi:10.11650/tjm.18.2014.3451. https://projecteuclid.org/euclid.twjm/1499706484

Export citation


  • S. Alama and Y. Y. Li, On multibump bound states for certain semilinear elliptic equations, Indiana Univ. Math. J., 41 (1992), 983-1026.
  • C. J. Batkam and F. Colin, On multiple solutions of a semilinear Schröinger equation with periodic potential, Nonlinear Analysis, 84 (2013), 2677-2694.
  • T. Bartsch and Y. H. Ding, On a nonlinear Schröinger equation with periodic potential, Math. Ann., 313 (1999), 15-37.
  • T. Bartsch, A. Pankov and Z. Q. Wang, Nonlinear Schröinger equations with steep potential well, Commun. Contemp. Math., 3(4) (2011), 549-569.
  • Y. H. Ding and C. Lee, Multiple solutions of Schrödinger equations with indefinite linear part and super or asymptotically linear terms, J. Differential Equations, 222 (2006), 137-163.
  • Y. H. Ding, Variational Methods for Strongly Indefinite Problems, Interdiscip. Math. Sci., Vol. 7, World Scientific Publishing Co., Hackensack, NJ, 2007.
  • L. Jeanjean, On the existence of bounded Palais-Smale sequence and application to a Landesman-Lazer type problem set on ${\R}^N$, Peoc. Roy. Soc. Edinburgh Sect. A, 129 (1999), 787-809.
  • W. Kryszewski and A. Szulkin, Generalized linking theorem with an application to semilinear Schröinger equations, Adv. Differential Equation, 3 (1998), 441-472.
  • Y. Q. Li, Z. Q. Wang and J. Zeng, Ground states of nonlinear Schröinger equations with potentials, Ann. Inst. H. Poincare Anal. Non Lineaire, 23(6) (2006), 829-837.
  • Z. L. Liu and Z. Q. Wang, On the Ambrosetti-Rabinowitz superlinear condition, Adv. Nolinear Studies, 4 (2004), 561-572.
  • A. Pankov, Periodic nonlinear Schröinger equation with application to photonic crystals, Milan J. Math., 73 (2005), 259-287.
  • D. D. Qin, X. H. Tang and J. Zhang, Multiple solutions for semilinear elliptic equations with sign-changing potential and nonlinearity, Electron. J. Diff. Equ., 2013 (2013), No. 207, pp. 1-9.
  • M. Reed and B. Simon, Methods of Mordern Mathematical Physics, Vol. IV, Analysis of Operators, Academic Press, New York, 1978.
  • P. H. Rabinowitz, On a class of nonlinear Schröinger equations, Z. Angew. Math. Phys., 43 (1992), 270-291.
  • M. Schechter, Superlinear Schröinger operators, J. Func. Anal., 262 (2012), 2677-2694.
  • M. Schechter and W. Zou, Weak linking theorems and Schröinger equations with critical Soblev exponent, ESAIM Contral Optim. Calc. Var., 9 (2003), 601-619 (electronic).
  • M. Struwe, Variational Methods, Applications to Nonlinear Partial Differential Equations and Hamiltonion Systems, Springer-Verlag, Berlin, 2000.
  • A. Szulkin and T. Weth, Ground state solutions for some indefinite variational problems, J. Funct. Anal., 257(12) (2009), 3802-3822.
  • X. H. Tang, Infinitely many solutins for semilinear Schrödinger equation with sign-changing potential and nonlinearity, J. Math. Anal. Appl., 401 (2013), 407-415.
  • X. H. Tang, Ground states solutions for superlinear asymptotically periodic Schrödinger equations, submitting Commun. Contemp. Math.
  • M. Willem, Minimax Theorems, Birkhäuser, Boston, 1996.
  • M. Willem and W. Zou, On a Schrödinger equation with periodic potential and spectrum point zero, Indiana. Univ. Math. J., 52 (2003), 109-132.
  • M. Yang, Ground state solutions for a periodic Schröinger equation with superlinear nonlinearities, Noli. Anal., 72 (2010), 2620-2627.
  • M. Yang, W. Chen and Y. Ding, Solutions for periodic Schröinger equation with spectrum zero and general superlinear nonlinearities, J. Math. Anal. Appl., 364(2) (2010), 404-413.
  • Coti-Zelati and P. Rabinowitz, Homoclinic type solutions for a smilinear elliptic PDE on ${\R}^N$, Comm. Pure Appl. Math., 46 (1992), 1217-1269.